Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 173, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2009, 6:13 PM MDT for Cherry County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2009, 6:13 PM MDT (00:13 UTC)
- Expired
- Jun 25, 2009, 7:15 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 260013
SVRLBF
NEC031-260115-
/O.NEW.KLBF.SV.W.0173.090626T0013Z-090626T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM MDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 715 PM MDT
* AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MERRIMAN...OR 29 MILES EAST OF GORDON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4299 10167 4281 10164 4278 10208 4281 10209
4299 10208
TIME...MOT...LOC 0014Z 261DEG 22KT 4294 10165
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 260038
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM MDT THU JUN 25 2009
NEC031-260115-
/O.CON.KLBF.SV.W.0173.000000T0000Z-090626T0115Z/
CHERRY NE-
638 PM MDT THU JUN 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...
AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MERRIMAN...OR 28 MILES EAST OF GORDON...MOVING NORTH AT
5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4299 10167 4281 10164 4278 10208 4281 10209
4299 10208
TIME...MOT...LOC 0038Z 196DEG 6KT 4295 10168
$$
SPRINGER000
WWUS53 KLBF 260108
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM MDT THU JUN 25 2009
NEC031-260118-
/O.EXP.KLBF.SV.W.0173.000000T0000Z-090626T0115Z/
CHERRY NE-
708 PM MDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 715 PM MDT...
STORMS THAT PROMPTED THE WARNING HAD WEAKENED.
LAT...LON 4299 10167 4281 10164 4278 10208 4281 10209
4299 10208
TIME...MOT...LOC 0108Z 196DEG 6KT 4300 10166
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:08 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 2:08 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT THU JUN 25 2009 .SYNOPSIS... H5 RIDGE CONTINUES TO DOMINATE CENTRAL CONUS WITH TROUGHS ON BOTH COASTS AS SEEN IN VISIBLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM AND WILL USE A BLEND FOR THE FORECAST. MID AND HIGH CLOUDS CONTINUE TO DISSIPATE AS THEY MOVE INTO WESTERN NEBRASKA THIS AFTERNOON. MASSIVE SB CAPES THIS AFTERNOON WITH UNSTABLE BOUNDARY LAYER. PWATS 150 PERCENT OF NORMAL AND STORM MOTION 7KTS. STRONG CAP OVER THE EASTERN HALF OF THE CWA. HAVE INCREASED POPS TO THE WEST. FRIDAY A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA WITH GOOD FORCING IN THE 700MB TO 850MB LAYER. TDS IN THE MID TO UPPER 60S. CAPES NOT AS HIGH BUT AMPLE FORCING WITH THE FRONTAL BOUNDARY AND A 40+KT LLJ FEEDING INTO THE AREA JUST AHEAD OF THE FRONT ANOTHER ROUND OF SEVERE WEATHER. TEMPERATURES TO COOL SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA. HAVE DROPPED HIGHS INTO THE 80S THIS WEEKEND. EXTENDED MODELS IN FAIR AGREEMENT HAVE NOT MADE TOO MANY MODIFICATIONS AND FOLLOWED THE GFS. THE H5 RIDGE WILL BEGIN TO BUILD INTO THE NORTHERN PLAINS AGAIN SUNDAY INTO TUESDAY. ENSEMBLE GUIDANCE ONLY ONE STANDARD DEVIATION WITH TEMPERATURES IN THE 90S. NEXT NORTHERN SYSTEM TO IMPACT CWA ON TUESDAY NIGHT WEDNESDAY. HAVE RETAINED SCHC. LEFT THE REMAINDER OF THE FORECAST DRY. && .AVIATION... NEAR TERM MODELS ARE IN GOOD AGREEMENT WITH THE UPPER RIDGE TO AMPLIFY AND BUILD EAST ON FRIDAY. TONIGHT DISTURBANCES EMBEDDED IN THE FLOW WILL LIFT NORTHEAST ACROSS THE PANHANDLE AND SOUTHWEST THIS EVENING WITH CONVECTION ON THE HIGH PLAINS TO MOVE NORTHEAST INITIALLY THEN MORE EAST OVERNIGHT. AT 18Z WEAK SURFACE HIGH PRESSURE DOMINATED THE NORTH AND CENTRAL PLAINS AS WEAK BOUNDARIES WILL SERVE AS FOCUSES FOR CONVECTION WITH THE HEATING OF THE DAY. VISUAL FLIGHT RULES ARE ANTICIPATED AT TERMINALS KLBF AND KVTN WITH KLBF MOST LIKELY TO BE IMPACTED BY CONVECTIVE DEVELOPMENT TONIGHT. IN THE KLBF TERMINAL USED VCTS AS IMPACTS BY CONVECTION MAY BE LATE WITH 00Z TAF ISSUANCE TO PROVIDE BETTER DEFINITION AS TO AREAL COVERAGE FOR STORMS TONIGHT. THE STORMS WILL BE HIGH BASED WHILE BOUNDARY LAYER MOISTURE DEEPENS OVERNIGHT FOR CEILINGS TO LOWER TO 070 TO 090 KFT TOWARD DAYBREAK FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...KECK
Hazardous weather outlook, Jun 25, 1:34 PM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 PM CDT THU JUN 25 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 234 PM CDT THU JUN 25 2009 /134 PM MDT THU JUN 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG AFTERNOON HEATING AND ABUNDANT LOW LEVEL MOISTURE...COMBINED WITH APPROACHING DISTURBANCES...WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL ALLOW THUNDERSTORMS TO REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE GREATEST THREAT FOR ORGANIZED SEVERE THUNDERSTORMS IS WEST OF A LINE FROM VALENTINE TO STOCKVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE ON FRIDAY. AS THE FRONTAL BOUNDARY MOVES EAST...THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN AREAS WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 25, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 30 min |
| Jun 25, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 31 min |
| Jun 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 38 min |
| Jun 25, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jun 25, 8:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 25, 8:36 PM MDT | Flash Flood Watch | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 6 hr |
| Jun 26, 2:46 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 59 min |
| Jun 26, 3:25 PM MDT | Tornado Warning | LBF | Deuel | 35 min |
| Jun 26, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 63 min |
| Jun 26, 3:57 PM MDT | Tornado Warning | LBF | Deuel | 33 min |
| Jun 26, 4:09 PM MDT | Tornado Warning | LBF | Deuel, Keith | 36 min |
| Jun 26, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 63 min |
| Jun 26, 4:45 PM MDT | Tornado Warning | LBF | Keith | 30 min |
| Jun 26, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 54 min |
| Jun 26, 5:02 PM MDT | Tornado Warning | LBF | Garden | 28 min |
| Jun 26, 5:10 PM MDT | Tornado Warning | LBF | Arthur, Keith | 35 min |
| Jun 26, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 32 min |
| Jun 26, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 58 min |
| Jun 26, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 42 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 57 min |
| Jun 26, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.